Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 235, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 19, 2012, 10:09 PM EDT for Campbell County, Claiborne County, Union County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2012, 10:09 PM EDT (02:09 UTC)
- Expired
- Jul 19, 2012, 11:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Campbell County, TN, Claiborne County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 56 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 8:35 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2853 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
322
WUUS54 KMRX 200209
SVRMRX
TNC013-025-173-200300-
/O.NEW.KMRX.SV.W.0235.120720T0209Z-120720T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1009 PM EDT THU JUL 19 2012
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMPBELL COUNTY IN EAST TENNESSEE...
CLAIBORNE COUNTY IN EAST TENNESSEE...
UNION COUNTY IN EAST TENNESSEE...
* UNTIL 1100 PM EDT
* AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES NORTHEAST OF LA FOLLETTE...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
LA FOLLETTE...FINCASTLE AND SHARPS CHAPEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FRIDAY
MORNING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3636 8374 3627 8401 3628 8402 3630 8403
3625 8406 3623 8410 3659 8419 3660 8393
TIME...MOT...LOC 0209Z 324DEG 15KT 3648 8399
$$
MJB1 follow-up statement
465
WWUS54 KMRX 200226
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1026 PM EDT THU JUL 19 2012
TNC013-025-173-200300-
/O.CON.KMRX.SV.W.0235.000000T0000Z-120720T0300Z/
UNION TN-CAMPBELL TN-CLAIBORNE TN-
1026 PM EDT THU JUL 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR CLAIBORNE...CAMPBELL AND UNION COUNTIES...
AT 1019 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FINCASTLE...OR 8 MILES EAST OF LA FOLLETTE...MOVING
SOUTHEAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE...
SHARPS CHAPEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FRIDAY
MORNING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3636 8374 3627 8401 3628 8402 3630 8403
3625 8406 3623 8410 3659 8419 3660 8393
TIME...MOT...LOC 0226Z 324DEG 15KT 3636 8396
$$
MJBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 8:52 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 19, 8:52 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 852 PM EDT THU JUL 19 2012 .DISCUSSION... AN UPDATE WILL BE ISSUED TO ACCOUNT FOR THE NEW SVR TSTM WATCH...AND REMOVAL OF THE PREVIOUS WATCH IN SW VA. PLENTY OF INSTABILITY REMAINS ACROSS THE NORTHERN CUMBERLAND PLATEAU...AND WV IMAGERY SHOWS UPPER DIFFLUENCE ACROSS THE REGION. THIS SHOULD HELP THE SE MOVING STORMS IN KY TO MAINTAIN AT LEAST SOME OF THEIR INTENSITY AS THEY MOVE INTO THE TN VALLEY. POPS AND TEMPS WILL BE ADJUSTED ACCORDINGLY. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS
Hazardous weather outlook, Jul 19, 4:31 AM EDT, 17 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 431 AM EDT THU JUL 19 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-200845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 431 AM EDT THU JUL 19 2012 /331 AM CDT THU JUL 19 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING...AND WILL BECOME CAPABLE OF PRODUCING GUSTY OUTFLOW WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...GIVEN THE VERY HUMID AIR MASS...LOCALLY HEAVY RAINFALL IS EXPECTED WITH ANY STORMS THAT DO DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY...WITH THE PRIMARY THREATS BEING LOCALIZED HEAVY RAIN...DAMAGING DOWN- BURST WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TD/SON
In the hours before
Local storm report, Jul 19, 8:50 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
850 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 1 SW PENNINGTON GAP 36.75N 83.04W
07/19/2012 LEE VA 911 CALL CENTER
DISPATCH REPORTED ONE TREE DOWN OFF LEIGH AVE.
&&
KGUILLETLocal storm report, Jul 19, 9:03 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
903 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 1 E TAZEWELL 36.46N 83.56W
07/19/2012 CLAIBORNE TN 911 CALL CENTER
DISPATCH REPORTED A FEW AREAS WITH TREES AND POWER LINES
DOWN.
&&
KGUILLETSpecial weather statement, Jul 19, 9:12 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 912 PM EDT THU JUL 19 2012 TNZ016-038-039-070-200200- GRAINGER TN-HAMBLEN TN-HAWKINS TN-JEFFERSON TN- 912 PM EDT THU JUL 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...HAWKINS...HAMBLEN AND GRAINGER COUNTIES UNTIL 1000 PM EDT... AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEAN STATION TO RUTLEDGE...AND MOVING SOUTHEAST AT 20 MPH. SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...MORRISTOWN... RUSSELLVILLE...WHITE PINE...ST. CLAIR...ALPHA...BULLS GAP AND LOWLAND. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MJB
Local storm report, Jul 19, 9:23 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
923 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG 4 SW RUTLEDGE 36.23N 83.58W
07/19/2012 GRAINGER TN 911 CALL CENTER
DISPATCH REPORTED A TREE DOWN OF OWL HOLE GAP ROAD.
&&
KGUILLETLocal storm report, Jul 19, 9:45 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
945 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG LONE MOUNTAIN 36.39N 83.59W
07/19/2012 CLAIBORNE TN 911 CALL CENTER
DISPATCH REPORTED A FEW TREES DOWN.
&&
KGUILLETLocal storm report, Jul 19, 9:46 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
946 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 2 SW TAZEWELL 36.44N 83.60W
07/19/2012 CLAIBORNE TN 911 CALL CENTER
DISPATCH REPORTED A FEW TREES DOWN IN NEW TAZEWELL.
&&
KGUILLETThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:22 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger | 53 min |
| Jul 19, 8:47 PM EDT | Areal Flood Advisory | MRX | Claiborne, Hancock | 118 min |
| Jul 19, 9:02 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Union | 43 min |
| Jul 19, 9:28 PM EDT | Severe Thunderstorm Warning | MRX | Campbell | 47 min |
| Jul 19, 10:13 PM EDT | Areal Flood Advisory | MRX | Campbell | 2 hr |
| Jul 19, 10:49 PM EDT | Areal Flood Advisory | MRX | Claiborne, Union | 84 min |
| Jul 19, 10:57 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Scott | 51 min |
| Jul 19, 11:13 PM EDT | Flash Flood Warning | MRX | Campbell, Claiborne, Union | 3 hr |
| Jul 19, 11:55 PM EDT | Areal Flood Advisory | MRX | Anderson | 79 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.